Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Charleston, WV

June 8, 2007Randolph County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2007, 5:20 PM EDT for Randolph County, West Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 5:20 PM EDT (21:20 UTC)
Expired
Jun 8, 2007, 5:45 PM EDT
In force
25 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 176 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
634 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 082119
SVRRLX
WVC083-082145-
/O.NEW.KRLX.SV.W.0033.070608T2120Z-070608T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
520 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN WEST VIRGINIA...

* UNTIL 545 PM EDT

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF GLADY...OR ABOUT 14 MILES SOUTH OF ELKINS...AND
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLADY BY 530 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3878 7994 3861 7992 3868 7960 3890 7949

$$

13
2 follow-up statements
000 
WWUS51 KRLX 082131
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
531 PM EDT FRI JUN 8 2007

WVC083-082145-
/O.CON.KRLX.SV.W.0033.000000T0000Z-070608T2145Z/
RANDOLPH WV-
531 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR RANDOLPH COUNTY...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 7 MILES SOUTHWEST OF GLADY...OR ABOUT 15 MILES SOUTH OF 
ELKINS...MOVING EAST AT 25 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3878 7994 3861 7992 3868 7960 3890 7949

$$

15
000 
WWUS51 KRLX 082144
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
543 PM EDT FRI JUN 8 2007

WVC083-082153-
/O.EXP.KRLX.SV.W.0033.000000T0000Z-070608T2145Z/
RANDOLPH WV-
543 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 545
PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS TO 40 MPH AND PEA 
SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3878 7994 3861 7992 3868 7960 3890 7949

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:53 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 8, 4:53 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT.  STRONG
THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL PRECEDE THE FRONT.
HIGH PRESSURE TAKES OVER FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

CRWWCNRLX SENT OUT TO DROP WATCH 370 IN NE KY...SE OH...AND ALONG
OH RIVER COUNTIES...BEHIND THE INITIAL LINE. EVEN THOUGH THE FRONT
IS STILL W OF DAY...ATMOSPHERE HAS BEEN STABLIZED. THE GOOD NEWS
IS THAT RAINS OF 0.25 TO 0.75 WERE COMMON WITH THE LINE SO FAR.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
UPPER RIDGE RAPIDLY REBUILDS DURING SATURDAY OVER THE OHIO VALLEY
AND CONTINUES INTO EARLY NEXT WEEK. LINGERING LOW LEVEL MOISTURE
AND CLOUDS OVER THE SOUTHERN HALF OF OUR REGION EARLY SATURDAY
WILL MIX OUT LATER IN THE MORNING...WITH MOSTLY CLEAR SKIES
DOMINATING FROM THEN ON...RIGHT INTO EARLY NEXT WEEK. TEMPERATURES
ON SATURDAY WILL FALL BACK TO NEAR NORMAL VALUES OF AROUND 80
DEGREES...BUT REBOUND QUICKLY BY SUNDAY TO ABOVE NORMAL VALUES
WELL INTO THE 80S AS THE WARM UPPER RIDGE BUILDS. THIS REBUILDING
UPPER HIGH DOES NOT LOOK TO BE QUITE AS HOT AS OUR RECENT EPISODE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
PERIOD IS DOMINATED BY SLOWLY COLLAPSING OMEGA BLOCK PATTERN...WITH
LARGE UNUSUALLY /FOR THIS TIME OF YEAR/ AMPLIFIED RIDGE GRADUALLY
FLATTENING LATE IN THE WORKWEEK. MODELS DISAGREE SOMEWHAT ON EXACTLY
WHEN RIDGE FLATTENS ENOUGH TO ALLOW WAVES TO PROGRESS THROUGH THE
WESTERLY FLOW...AND WHEN SOUTHERLY RETURN FLOW GETS DEWPOINTS TO
CREEP BACK UP. FOLLOWED HPC AND GUIDANCE LEAD ON WAITING UNTIL LATE
WEDNESDAY INTO THURSDAY FOR INTRODUCTION OF LOW CHANCE POPS. TEMPS
OVERALL ARE A FEW DEGREES SHY OF PREVIOUS FORECAST...AS THERE SEEMS
TO BE BETTER CONSENSUS AMONG MODELS /ESPECIALLY GFS ENSEMBLE
MEMBERS/ THAT AXIS OF THE AMPLIFIED RIDGE WILL REMAIN STALLED TO OUR
WEST AS IT FLATTENS...INSTEAD OF SHIFTING OVER THE CWA.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SEVERE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING
IN ADVANCE OF COLD FRONT WHICH WILL PASS THROUGH TONIGHT.  CIGS WILL
LOWER TO MVFR THIS EVENING AS FRONT NEARS SPREADING FROM WEST TO
EAST REACHING MOUNTAINS AROUND MIDNIGHT.  CIGS WILL RISE IN THE WEST
AS DRY AIR MOVES IN OVER NIGHT.  WITH PRECIPITATION THIS AFTERNOON
PATCHY FOG AND IFR CONDITIONS WILL BE AROUND 06Z TO 12Z.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP/AAR
NEAR TERM...KTB
SHORT TERM...DB
LONG TERM...KTB/MDP
AVIATION...AAR
Hazardous weather outlook, Jun 8, 4:59 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
459 AM EDT FRI JUN 8 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-090900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
459 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS...WITH THE SLIGHT RISK OF SEVERE...ARE
POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN RISKS WITH THIS
ACTIVITY WILL BE STRONG GUSTY WINDS...ALTHOUGH HAIL MAY ALSO
OCCUR. THE BEST CHANCE FOR SEVERE WEATHER IS NEAR AND WEST OF THE
OHIO RIVER LATE THIS AFTERNOON.

IN CONTRAST TO THE SEVERE THREAT...MANY COUNTIES NEED THE RAIN THAT
WOULD BE ASSOCIATED WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Jun 8, 3:35 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT FRI JUN 8 2007

OHZ085-086-WVZ007-082000-
MEIGS OH-GALLIA OH-MASON WV-
335 PM EDT FRI JUN 8 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

A LINE OF STRONG THUNDERSTORMS WILL BE MOVING ACROSS GALLIA AND
MASON COUNTIES BETWEEN NOW AND 4:30 PM. WIND GUSTS TO 40 MPH AND
HAIL UP TO THE SIZE OF PEAS ARE POSSIBLE WITH THESE STORMS. CLOUD TO
GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Jun 8, 3:55 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT FRI JUN 8 2007

KYZ103-105-WVZ005-082030-
BOYD KY-LAWRENCE KY-WAYNE WV-
355 PM EDT FRI JUN 8 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

A LINE OF STRONG THUNDERSTORMS WILL BE MOVING ACROSS
WAYNE...LAWRENCE AND BOYD COUNTIES BETWEEN NOW AND 5 PM. WIND
GUSTS TO 40 MPH AND HAIL UP TO THE SIZE OF PEAS ARE POSSIBLE WITH
THESE STORMS. CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE
STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Jun 8, 4:10 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT FRI JUN 8 2007

OHZ076-WVZ008>011-014-016>020-029-082100-
WASHINGTON OH-PUTNAM WV-ROANE WV-CALHOUN WV-JACKSON WV-GILMER WV-WIRT
WV-WOOD WV-DODDRIDGE WV-PLEASANTS WV-TYLER WV-RITCHIE WV-
410 PM EDT FRI JUN 8 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 410 PM EDT...A STRONG LINE OF THUNDERSTORMS WAS FROM 10 MILES
NORTH OF ST. MARYS TO 9 MILES SOUTH OF RIPLEY...MOVING EAST AT 35
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  NEWBERNE...STUMPTOWN...TANNER...CENTER POINT...PETROLEUM AND NUTTER
  FARM.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM. THESE THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF UP TO 1 INCH PER HOUR. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND STANDING WATER IN POOR DRAINAGE AND
LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

15
Special weather statement, Jun 8, 4:20 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
420 PM EDT FRI JUN 8 2007

WVZ013>015-026-027-082100-
KANAWHA WV-PUTNAM WV-CLAY WV-LINCOLN WV-BOONE WV-
420 PM EDT FRI JUN 8 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 420 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS FROM 5 MILES
NORTH OF SISSONVILLE TO 19 MILES SOUTHWEST OF HURRICANE...OR FROM 5
MILES NORTH OF SISSONVILLE TO 7 MILES EAST OF BEECH FORK STATE
PARK...MOVING SOUTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  BICKMORE...INDORE...DAWES...POND GAP...PALERMO AND MYRA.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM. THESE THUNDERSTORMS ARE
PRODUCING BRIEF HEAVY RAINFALL...WITH AMOUNTS OF UP TO 1 INCH PER
HOUR. THIS WILL CAUSE SOME PONDING OF WATER ON ROADWAYS AND STANDING
WATER IN LOW LYING AND POOR DRAINAGE AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Jun 8, 5:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
501 PM EDT FRI JUN 8 2007

WVZ015-016-018-020-026>032-036>040-082145-
KANAWHA WV-WEBSTER WV-BRAXTON WV-ROANE WV-CALHOUN WV-GILMER WV-UPSHUR
WV-LEWIS WV-CLAY WV-TAYLOR WV-DODDRIDGE WV-HARRISON WV-NICHOLAS
WV-BARBOUR WV-BOONE WV-FAYETTE WV-
501 PM EDT FRI JUN 8 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 501 PM EDT...A STRONG THUNDERSTORM WAS FROM 6 MILES NORTHWEST OF
CLARKSBURG TO 15 MILES WEST OF MARMET...OR FROM 6 MILES NORTHWEST OF
CLARKSBURG TO 10 MILES NORTH OF MADISON...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WOLF
  SUMMIT...MEADOWBROOK...HORNER...WALKERSVILLE...IRELAND AND CAMDEN.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 INCH PER HOUR. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 8, 5:13 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT FRI JUN 8 2007

WVZ036-082145-
FAYETTE WV-
513 PM EDT FRI JUN 8 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 513 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF OAK
HILL...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  THURMOND...MEADOW BRIDGE AND BABCOCK STATE PARK.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

15

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.